Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 5, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Aug 19, 2025, 10:01 AM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Aug 20, 2025, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2025, 10:01 AM EDT (14:01 UTC)
- In effect from
- Aug 20, 2025, 8:00 AM EDT
- Expired
- Aug 20, 2025, 10:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329 WHUS43 KDTX 191401 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 1001 AM EDT Tue Aug 19 2025 MIZ049-055-063-200830- /O.NEW.KDTX.BH.S.0005.250820T1200Z-250821T0200Z/ Huron-Sanilac-St. Clair- 1001 AM EDT Tue Aug 19 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Dangerous swimming conditions are expected due to high waves of 3 to 5 feet and rip currents. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
524 WHUS43 KDTX 200802 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 402 AM EDT Wed Aug 20 2025 MIZ049-055-063-210200- /O.CON.KDTX.BH.S.0005.250820T1200Z-250821T0200Z/ Huron-Sanilac-St. Clair- 402 AM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high waves of 3 to 5 feet and rip currents. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 19, 6:03 AM EDT, 3 hours 58 minutes earlier. Its key messages:
- Showers and thunderstorms move across SE Michigan during the morning and linger into the afternoon south of I-69. Locally heavy rainfall is the primary concern with this activity.
- Seasonable temperatures and dry weather move in and hold Wednesday through Friday.
Area forecast discussion, Aug 19, 6:03 AM EDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 603 AM EDT Tue Aug 19 2025 .KEY MESSAGES... - Showers and thunderstorms move across SE Michigan during the morning and linger into the afternoon south of I-69. Locally heavy rainfall is the primary concern with this activity. - Seasonable temperatures and dry weather move in and hold Wednesday through Friday. && .AVIATION... Low pressure advances through the airspace today, with the low level jet ahead of it triggering numerous showers across lower Michigan this morning. A few embedded thunderstorms will be possible between 12z-16z until the moisture plume exits into Ontario and steadier rain tapers off early this afternoon. Encroaching surface low establishes its warm front near FNT/PTK, with locations south of the front exhibiting SW flow and to the north, NE flow. Forecast moisture profiles are quite chaotic this afternoon due to the extended shower activity, but based on upstream observations expecting a mixture of low VFR to MVFR as the low gets closer. The low eventually drags a cold front across the airspace this evening, triggering additional thunderstorm chances for the D21 airspace where surface-based instability develops. Post-frontal/post-low winds shift quickly to the northwest this evening and usher in a wall of low stratus as noted over Wisconsin this morning. With a full day of boundary layer mixing to go, going with a more optimistic forecast of IFR ceilings overnight although upstream observations are LIFR at issuance. For DTW/D21 Convection...High coverage of showers will carry a low chance (20-30%) for an embedded thunderstorm between 12z and 16z this morning. A second opportunity for thunderstorms exists this afternoon, between approximately 20z and 01z as the surface low and cold front track across the airspace. An isolated wind gust in excess of 35 knots (40 mph) is possible. THRESHOLD PROBABILITIES... * Medium for ceilings aob 5000 feet through this afternoon. High this evening and overnight. * Low for thunderstorms through 16z this morning. Medium for thunderstorms between 21z and 01z this evening. && .PREV DISCUSSION... Issued at 353 AM EDT Tue Aug 19 2025 DISCUSSION... A 500 mb short wave/MCV hybrid is nearly overhead at forecast issuance and is combining with a deepening surface trough/low to aggressively draw a pronounced moisture axis across Lower Mi. Improved organization of the surface system reflects an overall strengthening of the wind field below 700 mb and thus the surge of moisture transport that sustained the leading edge of evening convection from the west into SE Mi since midnight. The more impressive low level jet response is occurring west of this leading edge from northern Lower Mi southward across Lake Mi into IL/IN and is still set to move across central/southern Lower Mi during the morning. Locally heavy rainfall is the main concern with this otherwise elevated convection as HREF mean PW is right around 2 inches within the moisture axis. Fortunately, this pattern stays on the move ahead of the mid level wave and surface low on a pace to exit SE Mi by early afternoon. HREF mean MSLP projections track the surface wave roughly along the I-69 corridor from central Lower Mi near LAN early this afternoon into Ontario east of PHN by 00Z this evening. The exit of morning activity is early enough to expect a rebound of surface based instability in the warm sector along and south of the low track. HREF mean MUCAPE gets into the 1000-1500 J/kg range by 21Z, on the north flank of the Ohio valley instability axis, however the best wind profile shifts eastward with the wave/MCV. RAP 0-6 km bulk shear struggles to hold 20 knots during the 21-03Z time window over Lower Mi this evening. Both skinny CAPE and weak shear profiles are limiting factors for severe storms, however a stray precip loaded subsevere wind gust is possible as the storm environment maintains access to 2 inch PW until the front exits into Ohio/Ontario by midnight. The rest of tonight is characterized by a respectable wind shift to the north on the heels of the low pressure system. Weather is dry other than a stray shower off Lake Huron and clouds linger into Wednesday afternoon until low level dry air begins to make progress ahead of northern Ontario high pressure. The inbound cooler and less humid air mass advances at a gradual pace judging by model surface Td projections but most locations show Td < 60 by Wednesday evening. The long wave ridge centered over the 4 Corners reaches north into central Canada and then leans eastward into the Great Lakes Thursday and Friday. The current Gulf of Alaska low is then projected to reach northern Ontario Friday night on pace to pull a cold front through Lower Mi Saturday. The 19/00Z consensus of deterministic models shows a much larger system compared to those of recent days, but it is cut off from Gulf moisture by high pressure covering nearly the entire Atlantic and Gulf coasts. A quick round of light showers is then about all that is expected with the front in SE Mi along with some reinforcement of cool/dry air into Sunday. MARINE... A low pressure system tracks across Lower MI today before reaching western Lake Erie this evening. Scattered to numerous showers and thunderstorms accompany this system through the day and diminish in coverage tonight. Isolated severe storms will be possible, mainly near western Lake Erie. East to southeast wind on the order of 15 knots prevails through the day before shifting to northeast tonight as the system departs into the lower Great Lakes. By Wednesday, wind speeds increase to around 15 to 20 knots with gusts to 25 knots across southern Lake Huron. This sends a building wave field across the nearshore waters around the Thumb which may necessitate a Small Craft Advisory for Wednesday. High pressure then builds in from the northern Great Lakes through the late week with northeast wind becoming light. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...None. Lake Huron...None. Lake St Clair...None. Michigan waters of Lake Erie...None. && AVIATION.....MV DISCUSSION...BT MARINE.......TF You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Aug 19, 4:32 AM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 432 AM EDT Tue Aug 19 2025 MIZ047>049-053>055-060>063-068>070-075-076-082-083-200845- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 432 AM EDT Tue Aug 19 2025 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight Showers and thunderstorms spread west to east across southeast Michigan this morning through early afternoon. Locally heavy rainfall is the primary hazard in this phase of the system. There is an additional chance of thunderstorms late this afternoon and this evening, mainly south of I-69. These storms are not expected to reach severe intensity, however the storms will be capable of heavy downpours and wind gusts around 40 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-200845- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 432 AM EDT Tue Aug 19 2025 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Showers and thunderstorms spread west to east across the central Great Lakes this morning through early afternoon. Locally heavy rainfall is the primary hazard in this phase of the system. There is an additional chance of thunderstorms late this afternoon and this evening, mainly south of Port Huron. These storms are not expected to reach severe intensity, however the storms will be capable of heavy downpours and wind gusts near 35 knots. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories are likely Wednesday as gusty northeast wind develops across southern Lake Huron and Saginaw Bay. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. BT
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:56 AM EDT | Small Craft Advisory | DTX | 36 hr |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.